# SDR FDEA201505151520

- Difficulty date: May 15, 2015
- Submitted: May 19, 2015
- Operation: Air carrier
- Aircraft: N529FE
- Make and model: Doug MD-11F
- Aircraft serial: 48624
- Aircraft time: 472 hours, 9,986 cycles
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Proximity Sensor
- Part number: 863602
- Condition: Failed
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF & GEAR RETRACTION, HAD NOSE GEAR UNSAFE LIGHT ON PRIMARY.  NOTED VERY UNUSUAL AIR  NOISE FROM BELOW FUSELAGE, NOSE GEAR AREA.  CHECK OF CONFIG PAGE SHOWED NOSE GEAR WAS UP.  RED TABS REVIEWED FOR UNSAFE INDICATIONS.  MOCC CONSULTED & DUE TO LOUDER THAN NORMAL NOSE GEAR NOISE, RETURNED.  RED PRIMARY UNSAFE REMAINED AFTER GEAR PLACED DOWN.  RED TABS REVIEWED, SECONDARY SHOWED GREEN DOWN LOCKED. CONFIRMED BY ATC PRIOR TO LANDING.  REMOVED AND REPLACED NOSE GEAR PRIMARY PROX SENSOR D1-40 REF MD-11 AMM 32-61-17-  4. REQUIRES NEW SENSOR WIRES TO BE PULLED THROUGH CONDUIT, TERMINATED, AND ATTACHED TO TERMINAL STRIP INSIDE NR 3 PACK BAY.  REF WDM 32-61-02, RAN SENSOR D1-40 SENSOR WIRING THRU CONDUIT AND TERMINATED AT S3-623.  D1-40 SENSOR INSTALLATION IS COMPLETE.  SHROUD OVER TERMINAL STRIP  S3-623 IN PACK BAY IS REINSTALLED.  PERFORMED OPS CHECK OF PRIMARY SENSOR REF MD-11 AMM  32-61-17-4.  OPS CHECK NORMAL AT THIS TIME.  PERFORMED  FUNCTIONAL TEST OF PSEU REF AMM 31-71-01-2 WITH NO FAULTS FOUND AT THIS TIME.  JACKED NOSE OF A/C REF AMM 07-11-00-2, AND PERFORMED TWO   SUCCESSFUL NOSE GEAR  EXTENTION AND RETRACTIONS REF AMM 32-31-00-5 WITH NO ABNORMAL NOISE NOTED.  ALL INDICATIONS ON PRIMARY AND SECONDARY INDICATIONS   NORMAL AT THIS TIME.
